Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having menopause and had migraines along with nausea. Would Hormone replacement therapy be helpful?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
Question
I am a 52 year old female who is in the beginning of menopause. I have had hormonal migraines for the past 25 years. I recently had a migraine that was different - worse - than in the past along with nausea. How would I know if I would benefit from HRT? Can I request to have a blood test that shows my levels and if HRT would be beneficial. I don't feel well and truly feel that this may be a contributing factor. Please advise. Thank you
Posted Sun, 8 Sep 2013 in Women's Health
 
 
Answered by Dr. Arif N Khan 32 minutes later
Brief Answer:
HRT oestrogen replacement can be helpful.

Detailed Answer:
Hi XXXX,
Thank you for choosing XXXXXXX Migraine headaches behave differently after menopause, 10% patients it will increasse, 30% it will decrease and in about 50% patients it will remain unchanged.
Increase in symptom of migraine headache is mainly due to oestrogen withdrawal. But, there are other contributing factors like serotonin hormone level..etc. Hence HRT has been reported to improve migraine in 22% to 23%, sometimes HRT worsen migraine in 21%, and leave it unchanged in 57% (Studies report).
I feel you can try taking Oestrogen replacement treatment for some months and see any difference. One more thing you cant take HRT for more than 5 years.
There is no blood test to tell if HRT will be beneficial for you.
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW


Above answer was peer-reviewed by
 
Follow-up: Having menopause and had migraines along with nausea. Would Hormone replacement therapy be helpful? 47 minutes later
How are serotonin levels tested? What would these levels show? Is there a drug that would help with these is low?

Thank you for any other information you can give me.
I take metoporol for heart palpitations, imipramine for anxiety and simvastatin for cholesterol. Is it safe to take an estrogen supplement? What would you suggest?
 
 
Answered by Dr. Arif N Khan 22 hours later
Brief Answer:
Oestrogen replacement is the answer.

Detailed Answer:
Hi,
There are many hormones and substances which are altered to cause post menopausal symptoms, serotonin is one of them. There is no need to check this level. Your post menopausal symptom can be treated with oestrogen replacement as I have mentioned in my previous answer.
In your case it is safe to take oestrogen if you do not have hypertension.
If you do not have any further clarification you can close the discussion. Kindly rate & review my answer. Wish you good health.
Regards,
Dr Arif
You can consult me again directly through my profile
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor